Alert archive / Utah / Wind Advisories in 2022
Wind Advisory 42, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Nov 30, 2022, 3:20 AM MST for 12 counties in Utah. It took effect at Dec 1, 2022, 10:02 AM MST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2022, 3:20 AM MST (10:20 UTC)
- In effect from
- Dec 1, 2022, 10:02 AM MST
- Expired
- Dec 2, 2022, 10:00 AM MST
- In force
- 24 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Box Elder County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 164 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 10.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404 WWUS75 KSLC 301020 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 320 AM MST Wed Nov 30 2022 UTZ101-102-105-115-122-010000- /O.NEW.KSLC.WI.Y.0042.221201T1900Z-221202T0800Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Salt Lake Valley-Western Millard and Juab Counties-Southwest Utah- Including the cities of Wendover, Dugway, Park Valley, Tooele, Grantsville, Vernon, Salt Lake City, West Jordan, Sandy, Delta, Little Sahara, Beaver, Cedar City, and Milford 320 AM MST Wed Nov 30 2022 ...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO 1 AM MST FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, Salt Lake Valley, Western Millard and Juab Counties and Southwest Utah. * WHEN...From noon Thursday to 1 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Strong crosswinds may impact travel for high profile vehicles, especially along I-80 and Highways 6 and 50 across western Utah. In addition, localized blowing dust may result in reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
7 follow-up statements
356 WWUS75 KSLC 302238 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 338 PM MST Wed Nov 30 2022 UTZ101-102-105-115-122-011200- /O.CON.KSLC.WI.Y.0042.221201T1900Z-221202T0800Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Salt Lake Valley-Western Millard and Juab Counties-Southwest Utah- Including the cities of Wendover, Dugway, Park Valley, Tooele, Grantsville, Vernon, Salt Lake City, West Jordan, Sandy, Delta, Little Sahara, Beaver, Cedar City, and Milford 338 PM MST Wed Nov 30 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 1 AM MST FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected with locally higher gusts possible. * WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, Salt Lake Valley, Western Millard and Juab Counties and Southwest Utah. * WHEN...From noon Thursday to 1 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds may contribute to difficult driving conditions especially on east to west oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
814 WWUS75 KSLC 011100 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 400 AM MST Thu Dec 1 2022 UTZ128-130-020000- /O.EXB.KSLC.WI.Y.0042.221202T0500Z-221202T1700Z/ South Central Utah-Western Canyonlands- Including the cities of Kanab, Escalante, and Hanksville 400 AM MST Thu Dec 1 2022 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...South Central Utah and Western Canyonlands. * WHEN...From 10 PM this evening to 10 AM MST Friday. Breezy winds are expected this afternoon as well, but the strongest winds will be tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds may contribute to difficult driving conditions especially on east to west oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ101-102-105-115-122-020000- /O.CON.KSLC.WI.Y.0042.221201T1900Z-221202T0800Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Salt Lake Valley-Western Millard and Juab Counties-Southwest Utah- Including the cities of Wendover, Dugway, Park Valley, Tooele, Grantsville, Vernon, Salt Lake City, West Jordan, Sandy, Delta, Little Sahara, Beaver, Cedar City, and Milford 400 AM MST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 1 AM MST FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected with locally higher gusts possible. * WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, Salt Lake Valley, Western Millard and Juab Counties and Southwest Utah. * WHEN...From noon Thursday to 1 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds may contribute to difficult driving conditions especially on east to west oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
919 WWUS75 KSLC 011702 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1002 AM MST Thu Dec 1 2022 UTZ102-115-122-020115- /O.UPG.KSLC.WI.Y.0042.221201T1900Z-221202T0800Z/ /O.NEW.KSLC.HW.W.0018.221201T1702Z-221202T0800Z/ Tooele and Rush Valleys-Western Millard and Juab Counties- Southwest Utah- Including the cities of Tooele, Grantsville, Vernon, Delta, Little Sahara, Beaver, Cedar City, and Milford 1002 AM MST Thu Dec 1 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM MST FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Tooele and Rush Valleys, Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 1 AM MST Friday. Winds will be highest this morning and late tonight ahead of the frontal passage. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds may contribute to difficult driving conditions especially on east to west oriented routes, including I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ101-105-020115- /O.EXT.KSLC.WI.Y.0042.221201T1702Z-221202T0800Z/ Great Salt Lake Desert and Mountains-Salt Lake Valley- Including the cities of Wendover, Dugway, Park Valley, Salt Lake City, West Jordan, and Sandy 1002 AM MST Thu Dec 1 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM MST FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected with locally higher gusts possible. * WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, Salt Lake Valley, Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 1 AM MST Friday. Winds will be highest late this morning and again late tonight ahead of the frontal passage. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds may contribute to difficult driving conditions especially on east to west oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ128-130-020115- /O.CON.KSLC.WI.Y.0042.221202T0500Z-221202T1700Z/ South Central Utah-Western Canyonlands- Including the cities of Kanab, Escalante, and Hanksville 1002 AM MST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...South Central Utah and Western Canyonlands. * WHEN...From 10 PM this evening to 10 AM MST Friday. Breezy winds are expected this afternoon as well, but the strongest winds will be tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds may contribute to difficult driving conditions especially on east to west oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
734 WWUS75 KSLC 020127 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 627 PM MST Thu Dec 1 2022 UTZ102-115-122-020800- /O.CON.KSLC.HW.W.0018.000000T0000Z-221202T0800Z/ Tooele and Rush Valleys-Western Millard and Juab Counties- Southwest Utah- Including the cities of Tooele, Grantsville, Vernon, Delta, Little Sahara, Beaver, Cedar City, and Milford 627 PM MST Thu Dec 1 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM MST FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Tooele and Rush Valleys, Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 1 AM MST Friday. Winds will be highest late tonight ahead of a cold front. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds may contribute to difficult driving conditions especially on east to west oriented routes, including I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ101-105-020800- /O.CON.KSLC.WI.Y.0042.000000T0000Z-221202T0800Z/ Great Salt Lake Desert and Mountains-Salt Lake Valley- Including the cities of Wendover, Dugway, Park Valley, Salt Lake City, West Jordan, and Sandy 627 PM MST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MST FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected with locally higher gusts possible. * WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, Salt Lake Valley, Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 1 AM MST Friday. Winds will be highest late this evening ahead of a cold front. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds may contribute to difficult driving conditions especially on east to west oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ128-130-021200- /O.CON.KSLC.WI.Y.0042.221202T0500Z-221202T1700Z/ South Central Utah-Western Canyonlands- Including the cities of Kanab, Escalante, and Hanksville 627 PM MST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...South Central Utah and Western Canyonlands. * WHEN...From 10 PM this evening to 10 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds may contribute to difficult driving conditions especially on east to west oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
438 WWUS75 KSLC 020357 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 857 PM MST Thu Dec 1 2022 UTZ102-115-122-021200- /O.EXT.KSLC.HW.W.0018.000000T0000Z-221202T1200Z/ Tooele and Rush Valleys-Western Millard and Juab Counties- Southwest Utah- Including the cities of Tooele, Grantsville, Vernon, Delta, Little Sahara, Beaver, Cedar City, and Milford 857 PM MST Thu Dec 1 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Tooele and Rush Valleys, Western Millard and Juab Counties and Southwest Utah. While strong winds will end around 3 AM MST across the Tooele and Rush Valleys, stronger winds are now expected to persist until 5 AM MST across Western Millard and Juab Counties. * WHEN...Until 5 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds may contribute to difficult driving conditions especially on east to west oriented routes, including I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ101-105-020800- /O.CON.KSLC.WI.Y.0042.000000T0000Z-221202T0800Z/ Great Salt Lake Desert and Mountains-Salt Lake Valley- Including the cities of Wendover, Dugway, Park Valley, Salt Lake City, West Jordan, and Sandy 857 PM MST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MST FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected with locally higher gusts possible. * WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, Salt Lake Valley, Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 1 AM MST Friday. Winds will be highest late this evening ahead of a cold front. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds may contribute to difficult driving conditions especially on east to west oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ128-130-021200- /O.CON.KSLC.WI.Y.0042.221202T0500Z-221202T1700Z/ South Central Utah-Western Canyonlands- Including the cities of Kanab, Escalante, and Hanksville 857 PM MST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...South Central Utah and Western Canyonlands. * WHEN...From 10 PM this evening to 10 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds may contribute to difficult driving conditions especially on east to west oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
866 WWUS75 KSLC 020743 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1243 AM MST Fri Dec 2 2022 UTZ101-021000- /O.UPG.KSLC.WI.Y.0042.000000T0000Z-221202T0800Z/ /O.EXB.KSLC.HW.W.0018.000000T0000Z-221202T1000Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover, Dugway, and Park Valley 1243 AM MST Fri Dec 2 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MST EARLY THIS MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...Until 3 AM MST early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds may contribute to difficult driving conditions especially on east to west oriented routes. * ADDITIONAL DETAILS...Strongest winds are accompanying a cold front. Winds behind the front are not as strong, but still gusting 30 to 40 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ102-115-122-021200- /O.CON.KSLC.HW.W.0018.000000T0000Z-221202T1200Z/ Tooele and Rush Valleys-Western Millard and Juab Counties- Southwest Utah- Including the cities of Tooele, Grantsville, Vernon, Delta, Little Sahara, Beaver, Cedar City, and Milford 1243 AM MST Fri Dec 2 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Tooele and Rush Valleys, Western Millard and Juab Counties and Southwest Utah. While strong winds will end around 3 AM MST across the Tooele and Rush Valleys, stronger winds are now expected to persist until 5 AM MST across Western Millard and Juab Counties. * WHEN...Until 5 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds may contribute to difficult driving conditions especially on east to west oriented routes, including I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ105-021000- /O.EXT.KSLC.WI.Y.0042.000000T0000Z-221202T1000Z/ Salt Lake Valley- Including the cities of Salt Lake City, West Jordan, and Sandy 1243 AM MST Fri Dec 2 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MST EARLY THIS MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected with locally higher gusts possible. * WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, Salt Lake Valley, Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 3 AM MST early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds may contribute to difficult driving conditions especially on east to west oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ128-130-021700- /O.CON.KSLC.WI.Y.0042.000000T0000Z-221202T1700Z/ South Central Utah-Western Canyonlands- Including the cities of Kanab, Escalante, and Hanksville 1243 AM MST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...South Central Utah and Western Canyonlands. * WHEN...From 10 PM this evening to 10 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds may contribute to difficult driving conditions especially on east to west oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
039 WWUS75 KSLC 021113 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 413 AM MST Fri Dec 2 2022 UTZ102-115-122-021215- /O.CAN.KSLC.HW.W.0018.000000T0000Z-221202T1200Z/ Tooele and Rush Valleys-Western Millard and Juab Counties- Southwest Utah- Including the cities of Tooele, Grantsville, Vernon, Delta, Little Sahara, Beaver, Cedar City, and Milford 413 AM MST Fri Dec 2 2022 ...HIGH WIND WARNING IS CANCELLED... The strongest winds have ended across the area, though continued gusts up to 45 MPH can be expected into the early morning hours, especially south of US-50. $$ UTZ128-130-021700- /O.CON.KSLC.WI.Y.0042.000000T0000Z-221202T1700Z/ South Central Utah-Western Canyonlands- Including the cities of Kanab, Escalante, and Hanksville 413 AM MST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...South Central Utah and Western Canyonlands. * WHEN...From 10 PM this evening to 10 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds may contribute to difficult driving conditions especially on east to west oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 29, 2:41 PM MST, 12 hours 39 minutes earlier.
Area forecast discussion, Nov 29, 2:41 PM MST, 12 hours 39 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 241 PM MST Tue Nov 29 2022 .SYNOPSIS...A brief lull in the stormy period will continue through early Thursday. The next winter storm will increase winds across western Utah Thursday, with a strong cold front crossing the state Friday. Another winter storm is expected to impact the region later this weekend into early next week. && .SHORT TERM (Through 12Z Thursday)...A few snow showers across the higher terrain of northern Utah is the only lingering trace of a fairly prolific winter storm that impacted much of the state over the last 24 hours. Afternoon upper air and satellite analysis shows a period of weak shortwave ridging with another upper level low near the Aleutians. Meanwhile, a highly amplified upper level ridge remains across the eastern Pacific. This upper level low and associated shortwave trough will continue to shift south...approaching the Pacific Northwest by Thursday morning. The biggest impact in relation to sensible weather in the short term portion of the forecast will be the very cold temperatures expected across much of the region tonight into Wednesday morning. While not the coldest temperatures of the winter necessarily, anyone planning any outdoor activities tonight into Wednesday should be prepared for temperatures more akin to late December or January. .LONG TERM (After 12Z Thursday)...Two more storms will impact the area between Thursday and next Tuesday. The first will bring wind followed by snow Thursday into Friday and the second will bring primarily snow Saturday through Monday. Southwest winds will pick up on Thursday ahead of a cold front associated with a low pressure system moving off the Pacific. The winds will be strongest in western Utah and over high terrain. The probability of reaching Wind Advisory gusts (at least 45 mph) in Western Utah before and with the front is 90%. The same probability for High Wind Warning gusts (at least 58 mph) is 60%. The cold front will pass Salt Lake City between 9 pm Thursday and 9 am Friday and will have exited the forecast area by not later than Friday afternoon. Behind the front winds will turn northwesterly and subside while temperatures drop dramatically. Precipitation will begin in the northern mountains Thursday evening and will be all snow above 6000 feet. Favored locations such as Tony Grove and the upper Cottonwoods have a 60% chance of receiving at least 1" of snow water equivalent between late Thursday and late Friday. Snow will be possible in all valley areas except in Washington County after the cold front passes. The most likely (80% confidence)snow amount range in Wasatch Front cities is currently 0-2". A relatively dry post- frontal airmass and generally westerly winds indicate a low (20%) chance of meaningful lake effect precipitation despite sufficiently cold temperatures Friday morning. There will be only a minimal break before the next storm moves in late Saturday, lasting through Monday. The main question on the large-scale in the Sat-Mon period is the movement of a cut-off low from the Pacific into the Intermountain West and its interaction with a trough dropping out of interior Canada. Despite substantial uncertainties in the sensible weather during this period, two points can be made. First, the probability of problematic winds is much lower with this system than the previous one. Southwest Utah has the highest potential for advisory-level gusts at only a 30% chance Sunday. Second, the question for the northern mountain areas is not whether it will snow Sat-Mon but whether it will snow a lot. While only several inches is in the cards, a couple feet are too. In either case it will cap an active week of weather after a couple weeks in the mid-November doldrums. The the far extended (Wed-Thu next week), ensemble cluster analysis supports equal chances of upper-level ridging bringing dry conditions versus active weather continuing. && .AVIATION...KSLC...Light, westerly winds will continue until a shift to light, southeasterly winds around 00-01z. Winds are expected to increase out of the south to roughly 10-12kts around 18z. A cloud deck near 4000-5000ft AGL will primarily remain over the Wasatch before clearing around 00z. Brief clearing will be followed by another cloud deck near 10000ft moving in overnight. VFR conditions will prevail. .REST OF UTAH AND SOUTHWEST WYOMING...Low clouds will continue to dissipate across the area through the evening, with a mid-level cloud deck moving in from the northwest overnight. VFR conditions will prevail. Expect roughly diurnally-driven winds overnight, with increased southerly flow beginning after 18z especially across higher elevations and the west desert. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Kruse/Jeglum/Cunningham For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 2:33 PM MST | Winter Storm Watch | SLC | Beaver, Box Elder, Cache, Carbon, Davis, Duchesne and 19 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.